Skip to Content

Has anyone found that Anastrozole causes emotional volitility and/or depression?

5 Answers

Inactive 30 Jan 2011

Hello

A serious side effect of this medication is depression, you must seek medical attention asap once again this is a severe side effect.

Do not forget to contact your Dr. as soon as you are able to.

List of side effects for future reference:

https://www.drugs.com/sfx/anastrozole-side-effects.html

I truly hope you get well soon.

All the best and take care.

Votes: +2
caringsonbj 31 Jan 2011

MASO is right and remember as he said don't forget to call you doctor soon~

ondrsorders 28 Jul 2011

I am a very upbeat, cheerful woman. Even when diagnosed with breast cancer, I was empowered to address the situation head on. After researching what was being proposed, I chose Anastrozole as the first step toward my healing to stop the growth of my tumor. I was told it starved the cancer. It is working. I am in my 6th month and the tumor is 1/5 or less of the original size. However, this past month, beside the thinning of my hair, I began noticing a depression from time to time for no reason. I wasn't sad about anything. I wasn't upset over anything. The work I am doing with my condition is working, albeit slowly. So there is nothing to be depressed over. In fact this condition is why I googled anastrozole and depression and found this blog. So YES. It can make you depressed. I am empowered just knowing it is the drug and NOT me. But it is a drag. I will let my doctor know the next time I see him.

Expand...

But what can he do? Until the cancer is gone, this is the best he can do other than surgery. So I am now looking for supplements that may help and yet not hinder the drug. I have noticed wheatgrass uplifts me. Best of luck.

joshuadavid25 16 Jun 2017

I wish you well in your journey. Unfortunately knowing what I know about Dr.'s he/she is likely to tell you that it is in your head. I believe you though. Anti-aromatase inhibitors (i.e. arimadex, letrozole, etc.) are well known by its actual users to cause depression, but not so much Dr's. I really hope he/she doesn't dismiss your experience as just the cancer or chemo causing the depression. Unfortunately all aromatase inhibitors can cause depression so if it were me, I would keep taking them since they are working, and hope that it shrinks the tumor to the point where you wont need it anymore.

In the meantime, explain to your husband or partner that you are going to be irritable and tired due to the medicine and try to counter the the depression with possibly an SSRI anti depressant.

Best wishes and congratulations on winning your battle:)

tjvanrooyen01 21 Feb 2013

Short-tempered. Angered more easily and more intensely.

Votes: +0
Smitten1 23 May 2018

Absolutely and getting no help from my chemo doctor

Votes: +0
mikestrip 7 Feb 2021

I’ve been taking Anastrozole for a few weeks now and I’ve noticed it’s made my energy levels much lower than before and given me a depressed mood I haven’t experienced before. It’s like a dark feeling and what is strange is, I am also taking an antidepressant.

Votes: +1
nanazuka 14 Jul 2021

Me too but still sad. Stopped after 2 months and feel like me again. Good luck

nanazuka 14 Jul 2021

Started it a few days after radiation. Stopped because of sadness thinking it was still after effects of radiation. Started again 5/12 and QUIT 3 days ago (7/10). All I've done for 2 months is cry and be sad. This is not me. 3 days after stopping I am back to my happy, upbeat, positive self. I'll deal with the 10% risk of reoccurrence versus the 4%. Will be discussing with doc but will not live life in tears.

Votes: +0
Drugs.com free discount card

Further Information

Similar Questions

How do I take anastrozole on a cycle and how much?

Does anastrozole cause weight gain?

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.